Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 19, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 15, 2007, 3:35 AM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Dec 15, 2007, 7:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 3:35 AM EST (08:35 UTC)
- In effect from
- Dec 15, 2007, 7:00 AM EST
- Expired
- Dec 16, 2007, 2:44 PM EST
- In force
- 32 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 150835 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 335 AM EST SAT DEC 15 2007 ...WINDY CONDITIONS TODAY AND TONIGHT AROUND THE MOUNTAINS AND THEIR FOOTHILLS... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL PRODUCE STRONG SOUTHEASTERLY WINDS AROUND THE MOUNTAINS TODAY. IN ADDITION...IT APPEARS THAT MOUNTAIN WAVES WILL DEVELOP... WHICH WOULD RESULT IN THESE STRONG WINDS ALSO AFFECTING THE FOOTHILLS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-151645- /O.NEW.KMRX.WI.Y.0019.071215T1200Z-071216T1000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 335 AM EST SAT DEC 15 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST SUNDAY. SOUTHEASTERLY WINDS WILL INCREASE TODAY ACROSS THE MOUNTAINS TO BETWEEN 25 AND 35 MPH...WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE. IN ADDITION...IT APPEARS THAT MOUNTAIN WAVES WILL DEVELOP...WHICH WOULD RESULT IN THESE STRONG WINDS ALSO AFFECTING THE FOOTHILLS. THESE SOUTHEASTERLY WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST BY THIS EVENING...BUT WILL CONTINUE TO BE STRONG THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. $$ DMG
6 follow-up statements
000 WWUS74 KMRX 151621 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1121 AM EST SAT DEC 15 2007 ...WINDY CONDITIONS TODAY AND TONIGHT AROUND THE MOUNTAINS AND THEIR FOOTHILLS... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL PRODUCE STRONG SOUTHEASTERLY WINDS AROUND THE MOUNTAINS...AS THE SYSTEM TRACKS NORTHEAST TODAY ACROSS MIDDLE TENNESSEE. IN ADDITION...IT APPEARS THAT MOUNTAIN WAVES WILL DEVELOP...WHICH WOULD RESULT IN THESE STRONG WINDS ALSO AFFECTING THE FOOTHILLS. MOUNTAIN WAVES ARE FORMED AS THESE STRONG WINDS FLOW UP AND OVER THE MOUNTAINS...THROUGH A STABLE LAYER OF AIR JUST ABOVE THE MOUNTAINS. THIS ACTION HELPS TO TRANSPORT THE STRONG WINDS ALOFT TO THE SURFACE. STRONG SOUTHERLY WINDS WILL CONTINUE OVERNIGHT...AND SHIFT TO WESTERLY ON SUNDAY MORNING. THE WIND ADVISORY MAY NEED TO BE EXPANDED TO INCLUDE MUCH OF THE TENNESSEE VALLEY AND SOUTHWESTERN VIRGINIA...AND IN TIME AT LEAST THROUGH NOON SUNDAY. STAY TUNED FOR LATER STATEMENTS AND FORECASTS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-160200- /O.CON.KMRX.WI.Y.0019.000000T0000Z-071216T1000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1121 AM EST SAT DEC 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. SOUTHEASTERLY WINDS WILL INCREASE TODAY ACROSS THE MOUNTAINS AND FOOTHILLS TO BETWEEN 25 AND 35 MPH...WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE. THESE SOUTHEASTERLY WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST BY THIS EVENING...AND CONTINUE TO BE STRONG THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 152036 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 336 PM EST SAT DEC 15 2007 ...WINDY CONDITIONS TO CONTINUE OVERNIGHT INTO SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS MIDDLE TENNESSEE INTO THE OHIO VALLEY REGION SUNDAY. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE HIGHER ELEVATIONS INITIALLY TONIGHT...THEN AFFECT LOWER ELEVATIONS OF THE REGION LATE TONIGHT. THE BRISK WINDS WILL BECOME WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 40 MPH FOR MOST OF THE DAY SUNDAY. FALLING TEMPERATURES AND AREAS OF SNOW WILL MAKE FOR A MUCH COLDER AND WINTRY DAY...BEFORE THE WINDS DIMINISH TOWARD SUNDAY EVENING. STAY TUNED FOR LATER STATEMENTS AND FORECASTS. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-160445- /O.EXB.KMRX.WI.Y.0019.071216T0900Z-071216T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 336 PM EST SAT DEC 15 2007 /236 PM CST SAT DEC 15 2007/ ...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 4 PM EST /3 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 4 PM EST /3 PM CST/ SUNDAY. SOUTHEASTERLY WINDS WILL INCREASE OVERNIGHT TO 15 TO 30 MPH... WITH GUSTS TO 40 MPH AT TIMES. THE BRISK WINDS WILL SHIFT TO WESTERLY SUNDAY MORNING...AND CONTINUE TO BE QUITE STRONG AND GUSTY INTO SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-160445- /O.EXT.KMRX.WI.Y.0019.000000T0000Z-071216T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 336 PM EST SAT DEC 15 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST SUNDAY. SOUTHEASTERLY WINDS OF 20 TO 35 MPH WILL CONTINUE ACROSS THE MOUNTAINS AND FOOTHILLS OVERNIGHT...WITH GUSTS UP TO 45 MPH AT TIMES. THE BRISK WINDS WILL LINGER ON SUNDAY...WITH A SHIFT TO WEST BY SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 160353 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1053 PM EST SAT DEC 15 2007 ...WINDY CONDITIONS TONIGHT AND SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS MIDDLE TENNESSEE INTO THE OHIO VALLEY REGION ON SUNDAY. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE HIGHER ELEVATIONS THROUGHOUT THE NIGHT...AND AFFECT LOWER ELEVATIONS OF THE REGION TOWARDS MORNING. THE BRISK WINDS WILL BECOME WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 40 MPH FOR MOST OF THE DAY SUNDAY. FALLING TEMPERATURES AND AREAS OF SNOW WILL MAKE FOR A MUCH COLDER AND WINTRY DAY...BEFORE THE WINDS DIMINISH LATE SUNDAY AFTERNOON. STAY TUNED FOR LATER STATEMENTS AND FORECASTS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-161100- /O.CON.KMRX.WI.Y.0019.000000T0000Z-071216T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1053 PM EST SAT DEC 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. SOUTHERLY WINDS OF 20 TO 35 MPH WILL CONTINUE ACROSS THE MOUNTAINS AND FOOTHILLS OVERNIGHT...WITH GUSTS UP TO 45 MPH AT TIMES. THE STRONG WINDS WILL SHIFT TO THE WEST FOR SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-161100- /O.CON.KMRX.WI.Y.0019.071216T0900Z-071216T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 1053 PM EST SAT DEC 15 2007 /953 PM CST SAT DEC 15 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 4 PM EST /3 PM CST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 4 PM EST /3 PM CST/ SUNDAY. SOUTHERLY WINDS WILL INCREASE OVERNIGHT TO 15 TO 30 MPH... WITH GUSTS TO 40 MPH AT TIMES. THE BRISK WINDS WILL SHIFT TO THE WEST SUNDAY MORNING...AND CONTINUE TO BE QUITE STRONG AND GUSTY INTO SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 160905 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EST SUN DEC 16 2007 ...WINDY CONDITIONS EXPECTED AREAWIDE TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE MID ATLANTIC STATES TODAY...PRODUCING STRONG NORTHWESTERLY WINDS ACROSS THE SOUTHERN APPALACHIAN REGION. THESE BRISK WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE A MUCH COLDER AND WINTRY DAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-161715- /O.CON.KMRX.WI.Y.0019.000000T0000Z-071216T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 405 AM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. STRONG WEST TO NORTHWESTERLY WINDS BETWEEN 25 TO 35 MPH WILL CONTINUE ACROSS THE HIGHER ELEVATIONS TODAY...WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE AT TIMES. THESE BRISK WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE A MUCH COLDER AND WINTRY DAY. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-161715- /O.CON.KMRX.WI.Y.0019.000000T0000Z-071216T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 405 AM EST SUN DEC 16 2007 /305 AM CST SUN DEC 16 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. STRONG WEST TO NORTHWESTERLY WINDS BETWEEN 20 TO 30 MPH WILL DEVELOP ACROSS THE AREA TODAY...WITH HIGHER GUSTS UP TO 45 MPH POSSIBLE AT TIMES. THESE BRISK WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE A MUCH COLDER AND WINTRY DAY. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
000 WWUS74 KMRX 161613 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1113 AM EST SUN DEC 16 2007 ...WINDY CONDITIONS EXPECTED AREAWIDE TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE MID ATLANTIC STATES TODAY...PRODUCING STRONG WESTERLY WINDS ACROSS THE SOUTHERN APPALACHIAN REGION. THESE BRISK WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE A MUCH COLDER AND WINTRY DAY. WIND SPEEDS SHOULD GRADUALLY DECREASE FROM LATE AFTERNOON INTO THE EVENING HOURS. STAY TUNED FOR LATER STATEMENTS AND FORECASTS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-162100- /O.CON.KMRX.WI.Y.0019.000000T0000Z-071216T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1113 AM EST SUN DEC 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. STRONG WEST TO NORTHWESTERLY WINDS BETWEEN 25 TO 35 MPH WILL CONTINUE ACROSS THE HIGHER ELEVATIONS TODAY...WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE AT TIMES. THESE BRISK WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE A MUCH COLDER AND WINTRY DAY. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-162100- /O.CON.KMRX.WI.Y.0019.000000T0000Z-071216T2100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 1113 AM EST SUN DEC 16 2007 /1013 AM CST SUN DEC 16 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. STRONG WEST TO NORTHWESTERLY WINDS BETWEEN 20 TO 30 MPH WILL DEVELOP ACROSS THE AREA TODAY...WITH HIGHER GUSTS UP TO 45 MPH POSSIBLE AT TIMES. THESE BRISK WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE A MUCH COLDER AND WINTRY DAY. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 40 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 161944 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 244 PM EST SUN DEC 16 2007 ...STRONG WESTERLY WINDS DECREASING THIS AFTERNOON... .THE STRONG LOW PRESSURE SYSTEM CONTINUED TO MOVE NORTHEAST AWAY FROM THE SOUTHERN APPALACHIANS THIS AFTERNOON...ALLOWING THE BRISK WESTERLY WINDS TO DIMINISH BELOW ADVISORY LEVELS. HOWEVER...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH...AND AN OCCASIONAL GUST TO 35 MPH...WILL CONTINUE FOR THE REST OF THE AFTERNOON. SPEEDS SHOULD FALL TO 15 MPH OR LESS AFTER SUNSET THIS EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-162045- /O.CAN.KMRX.WI.Y.0019.000000T0000Z-071216T2100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 244 PM EST SUN DEC 16 2007 /144 PM CST SUN DEC 16 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. LOW PRESSURE WAS MOVING QUICKLY NORTHEAST AWAY FROM THE SOUTHERN APPALACHIANS THIS AFTERNOON...ALLOWING THE WIND ADVISORY TO BE CANCELLED EARLY. HOWEVER...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH...AND AN OCCASIONAL GUST TO 35 MPH...WILL CONTINUE FOR THE REST OF THE AFTERNOON. THE STRONGEST GUSTS SHOULD MAINLY AFFECT HIGHER ELEVATIONS...GENERALLY ABOVE 3000 FEET. SPEEDS SHOULD FALL TO 15 MPH OR LESS AFTER SUNSET THIS EVENING. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:15 AM EST, 20 minutes earlier.
Area forecast discussion, Dec 15, 3:15 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 AM EST SAT DEC 15 2007
.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS
SHOWS AN AREA OF LOW PRESSURE OVER TEXAS...WITH QUITE A BIT OF
CONVECTIVE ACTIVITY OCCURRING WITH IT ACROSS EAST TEXAS AND
ARKANSAS. MODELS CONTINUE TO BE IN GENERAL AGREEMENT WITH THE
EVOLUTION AND PROGRESSION OF THIS SYSTEM...AS AN AMPLIFIED UPPER-
LEVEL TROUGH OVER THE PLAINS DEEPENS OVER THE MS RIVER VALLEY BY
THIS EVENING. AS A RESULT...THE SURFACE LOW WILL RAPIDLY STRENGTHEN
OVER THE LOWER MS RIVER VALLEY THIS AFTERNOON...AS IT CONTINUES
MOVING NORTHEAST INTO THE TN RIVER VALLEY BY THIS EVENING. STRONG
SOUTHEASTERLY 850 MB WINDS ARE PROGGED TO DEVELOP LATER THIS MORNING
ACROSS THE MOUNTAINS...AND CONTINUE THROUGH TONIGHT. IN ADDITION TO
THESE SOUTHEAST WINDS BECOMING PERPENDICULAR TO THE MOUNTAINS...A
STABLE BOUNDARY LAYER WILL EXTEND UP ABOVE THE RIDGES...THE REGION
WILL BECOME LOCATED UNDER THE RIGHT-EXIT REGION OF A 250 MB JET
STREAK...AND A FAIRLY STRONG 850 MB JET WILL DEVELOP TO OVER
NORTHERN MIDDLE TN. THE COMBINATION OF THESE FACTORS SHOULD RESULT
IN MOUNTAIN WAVE FORMATION WITH THE POSSIBILITY OF STRONG WINDS IN
THE FOOTHILLS. THUS...WILL PLAN TO ISSUE A WIND ADVISORY FOR THE
MOUNTAINS...BUT WILL ALSO MENTION THAT STRONG GUSTY WINDS WILL ALSO
BE POSSIBLE IN THE FOOTHILLS. WILL KEEP THIS ADVISORY IN EFFECT
THROUGH TONIGHT SINCE 850 MB WINDS WILL CONTINUE TO BE FAIRLY STRONG
WITH THE ARRIVAL OF THE LOW PRESSURE SYSTEM. STRONG WEST TO
NORTHWEST WINDS WILL DEVELOP AREAWIDE BEHIND THE COLD FRONT ON
SUNDAY...AND THIS ADVISORY MAY NEED TO BE EXPANDED FOR THE VALLEYS
BY LATER SHIFTS.
LATEST MODEL RUNS ARE TRENDING SLOWER WITH THIS SYSTEM AS THE UPPER
TROUGH BECOMES HIGHLY AMPLIFIED AND NEGATIVELY-TILTED. AS A
RESULT...IT APPEARS THAT MOST OF THE INITIAL RAIN WILL WAIT UNTIL
THIS EVENING TO SPREAD OVER THE FORECAST AREA. STRONG SOUTHEASTERLY
WINDS DOWNSLOPING OFF OF THE MOUNTAINS WILL ALSO HELP TO LIMIT THE
AMOUNT OF RAINFALL THIS AFTERNOON. THUS...WILL LOWER POPS SOME FOR
THIS AFTERNOON...BUT WILL KEEP HIGH POPS FOR THIS EVENING. MODEL
SOUNDINGS REVEAL SOME ELEVATED INSTABILITY THIS EVENING ACROSS THE
FORECAST AREA...SO WILL ADD A MENTION OF A FEW TSTORMS AREAWIDE.
WILL ALSO TREND WARMER WITH MAXES THIS AFTERNOON ACROSS THE CENTRAL
AND NORTHERN VALLEY ZONES...WHERE ADIABATIC WARMING SHOULD BE
MAXIMIZED FROM THE SOUTHEASTERLY DOWNSLOPING WINDS. AS A RESULT OF
THE SLOWER EVOLUTION OF THIS SYSTEM...MODELS INDICATE THAT RAIN WILL
CHANGE TO SNOW ACROSS THE HIGHER ELEVATIONS LATER (TOWARDS SUNRISE)
ON SUNDAY...AS 850 MB TEMPS BEGIN TO FALL BELOW FREEZING. HOWEVER...
TEMPS IN THE VALLEYS WILL LIKELY REMAIN ABOVE FREEZING UNTIL LATER
IN THE DAY ON SUNDAY...PREVENTING MUCH (IF ANY) SNOW ACCUMULATIONS.
WARM GROUND TEMPS SHOULD ALSO PREVENT MUCH SNOWFALL ACCUMULATIONS IN
THE VALLEYS. OVERALL...IT APPEARS THAT MOST OF THE MOISTURE WILL
QUICKLY EXIT THE REGION BY THE TIME THE RAIN CHANGES TO SNOW ON
SUNDAY...BUT LIGHT SNOW ACCUMULATIONS STILL APPEAR TO BE POSSIBLE
ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. IN ADDITION...UPSLOPE
NORTHWESTERLY FLOW WILL HELP KEEP SNOW SHOWERS LINGERING ACROSS THE
HIGHER ELEVATIONS THROUGH SUNDAY EVENING. WILL PLAN TO REFRESH THE
SPECIAL WEATHER STATEMENT WITH THE LATEST FORECAST TENDS.
.LONG TERM (MONDAY THROUGH FRIDAY)...STORM SYSTEM OVER WEEKEND MOVES
ON TO THE EAST BY MONDAY A.M. AND LEAVES A ZONAL FLOW BEHIND. THIS
FLOW WILL PREVENT ANY SUBSTANTIAL WARMING/COOLING THROUGH WEDNESDAY,
BUT WILL ALSO PROVIDE A DRY AIRMASS FOR FAR FEWER CLOUDS. HAVE LEFT
PREVIOUS FORECAST PACKAGE AS IS FOR MONDAY-WEDNESDAY.
BEGINNING THURSDAY, ANOTHER SHORT WAVE MOVES ACROSS OHIO-TENNESSEE
VALLEYS FAIRLY QUICKLY. THIS SYSTEM LACKS SIGNIFICANT COLD AIR.
EXPECT THAT SOME COOL ADVECTION WILL CREATE SOME FLURRIES TO LIGHT
SNOW IN FAVORED UPSLOPE AND HIGHER TERRAIN AREAS OF THE MOUNTAINS,
AND NORTHERN SECTION OF THE CUMBERLAND PLATEAU, SOUTHWEST VIRGINIA,
AND NORTHEAST TENNESSEE ON THURSDAY MORNING, BUT NO ACCUMULATIONS.
SLIGHT RIDGING IN WAKE OF TROF PASSAGE WILL ALLOW ENOUGH WARMING TO
BRING TEMPS UP WELL INTO 40S AND 50S ALL AREAS TO CHANGE ANY PRECIP
TO RAIN. STILL, AM NOT EXPECTING ANYTHING APPROACHING CATEGORICAL
POPS, BUT HAVE UPPED THE POPS SOME OVER PREVIOUS FORECAST PACKAGE
FOR THURSDAY THROUGH FRIDAY TO BETWEEN SLIGHT CHANCE AND AROUND 50%.
QPFS VERY LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 56 39 41 26 50 / 60 100 20 0 0
KNOXVILLE AIRPORT, TN 62 38 40 24 46 / 60 100 50 10 0
OAK RIDGE, TN 58 36 38 24 45 / 60 100 40 10 0
TRI CITIES AIRPORT, TN 60 37 39 20 39 / 60 100 60 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 AM THIS MORNING TO 5 AM EST SUNDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 5 AM EST SUNDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...NONE.
&&
DMG/BBHazardous weather outlook, Dec 14, 5:00 AM EST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST FRI DEC 14 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-151000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EST (400 AM CST) FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL BRING WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS AND THEIR FOOTHILLS BY SATURDAY EVENING...WITH MUCH COLDER AIR MOVING INTO THE REGION AFTER MIDNIGHT SATURDAY NIGHT INTO SUNDAY. AS A RESULT...LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE BY SUNDAY MORNING ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:48 PM EST | Snow Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 23 hr |
Nearby
Wind Advisories in Tennessee, 2007Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.